Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 397, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2017, 10:38 PM CDT for Okfuskee County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 10:38 PM CDT (03:38 UTC)
- Expired
- Jul 3, 2017, 11:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2711 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 17.0
The text
As transmitted.
411
WUUS54 KTSA 040338
SVRTSA
OKC107-040445-
/O.NEW.KTSA.SV.W.0397.170704T0338Z-170704T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1038 PM CDT MON JUL 3 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Okfuskee County in east central Oklahoma...
* Until 1145 PM CDT
* At 1038 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Prague to 4 miles northeast of
Seminole, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Okemah... Boley...
Weleetka... Bearden...
Castle... Clearview...
Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3552 9609 3529 9609 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3544 9657 3543 9656 3542 9656 3541 9654
3539 9654 3541 9658 3540 9660 3540 9662
3548 9662
TIME...MOT...LOC 0338Z 272DEG 27KT 3545 9663 3529 9663
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
018
WWUS54 KTSA 040412
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1112 PM CDT MON JUL 3 2017
OKC107-040445-
/O.CON.KTSA.SV.W.0397.000000T0000Z-170704T0445Z/
Okfuskee OK-
1112 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHEASTERN OKFUSKEE COUNTY...
At 1112 PM CDT, severe thunderstorms were located along a line
extending from near Okemah to 5 miles northwest of Wetumka, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Okemah... Weleetka...
Bearden... Castle...
Clearview... Pharoah...
This includes Interstate 40 in Oklahoma between mile markers 212 and
231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3552 9609 3529 9609 3529 9644 3546 9644
3546 9645 3549 9645
TIME...MOT...LOC 0412Z 272DEG 27KT 3544 9633 3528 9633
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 9:09 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 3, 9:09 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 909 PM CDT Mon Jul 3 2017 ...UPDATE... .DISCUSSION... Leading edge of the developing MCS currently pushing east and southeast into Osage/Pawnee counties in Northeast Oklahoma this evening. In response...severe thunderstorm watch has been issued to cover the majority of Eastern Oklahoma through 08z tonight. Within this complex...strong to severe wind gusts along with high rain rates have been observed. Scattered storms out ahead of the MCS have already produced some heavy rainfall across parts of Northeast Oklahoma and with additional rainfall moving into the CWA...areas of flashing flooding could become a concern. The MCS is expected to push into Northwest Arkansas in the 07-09z time frame. Latest short-term model solutions try to weaken the main convective line some as it enters into Northwest Arkansas. Though...gusty to strong winds and periods of heavy rainfall will be possible into the early morning hours Tuesday as the main MCV moves through the CWA. For the evening update...have increased pops to account for current thinking on timing as the MCS moves across the CWA. Also have increased QPF for tonight as reports of in the 1-2" range have been observed across Northwest Oklahoma. For the rest of tonights forecast...made a few tweaks to account for current trends and observations. Forecast already sent with the issuing of the watch. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 86 68 88 / 80 60 40 40 FSM 72 86 71 89 / 80 70 60 50 MLC 72 87 70 86 / 80 50 50 40 BVO 70 85 66 88 / 80 60 30 30 FYV 67 81 67 84 / 80 60 60 50 BYV 68 81 68 82 / 80 60 60 50 MKO 71 82 67 86 / 80 60 50 40 MIO 70 83 68 86 / 80 60 50 40 F10 70 85 69 86 / 80 60 50 40 HHW 72 87 73 90 / 80 30 50 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 AVIATION.....30
Hazardous weather outlook, Jul 3, 9:28 PM CDT, 1 hour 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 928 PM CDT Mon Jul 3 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 928 PM CDT Mon Jul 3 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Elevated Eastern Oklahoma. Limited Northwest Arkansas. ONSET...Ongoing Eastern Oklahoma. After 1 AM Northwest Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... A large thunderstorm complex entering into Eastern Oklahoma late this evening will continue to spread across the region into the overnight hours and push into Northwest Arkansas late tonight. Damaging winds in the 60 to 70 mile per hour range will be the primary threat along with a lesser threat of hail possible with this complex. The greater severe potential continues to be across much of Eastern Oklahoma into the overnight hours with limited severe potentials across Northwest Arkansas late tonight. Also...periods of heavy rainfall will spread across the region during the night with rain rates of around one inch per hour and greater at times. This additional heavy rainfall on top of recent rains will again increase the potential for flash flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Tuesday as a large storm complex is likely to be moving across the region. Instability across the region will allow for a continued severe potential Tuesday. The unsettled weather pattern will continue with thunderstorm chances Wednesday...however the trend will be for drier and warmer weather for late week. The next cold front is forecast to move into the region over the weekend with a chance of thunderstorms returning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 3, 8:30 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 830 PM CDT MON JUL 3 2017 OKZ054-040200- Osage OK- 830 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE COUNTY UNTIL 900 PM CDT... At 829 PM CDT, strong thunderstorms were located along a line extending from 4 miles north of Fairfax to 10 miles northeast of Ralston. Movement was northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with these storms. Locally heavy rainfall is also expected with these storms. Locations in or near the path include... Pawhuska... Fairfax... Shidler... Burbank... Pershing... These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3682 9664 3661 9623 3649 9656 3663 9682 TIME...MOT...LOC 0129Z 233DEG 7KT 3663 9668 3658 9657 Lacy
Local storm report, Jul 3, 9:38 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD HOMINY 36.41N 96.39W
07/03/2017 OSAGE OK BROADCAST MEDIA
&&
AEJLocal storm report, Jul 3, 10:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND GST CLEVELAND 36.31N 96.46W
07/03/2017 M70 MPH PAWNEE OK BROADCAST MEDIA
TIME ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jul 3, 10:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD HOMINY 36.41N 96.39W
07/03/2017 OSAGE OK LAW ENFORCEMENT
WAIST DEEP WATER IN HOMINY.
&&
AEJLocal storm report, Jul 3, 10:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT MON JUL 03 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HEAVY RAIN HOMINY 36.41N 96.39W
07/03/2017 M4.33 INCH OSAGE OK EMERGENCY MNGR
24 HOUR RAINFALL.
&&
AEJSpecial weather statement, Jul 3, 10:28 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Tulsa OK 1028 PM CDT MON JUL 3 2017 OKZ054-059-060-064-040415- Tulsa OK-Osage OK-Pawnee OK-Creek OK- 1028 PM CDT MON JUL 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...SOUTHEASTERN PAWNEE AND WEST CENTRAL TULSA COUNTIES UNTIL 1115 PM CDT... At 1028 PM CDT, strong thunderstorms were located along a line extending from 5 miles north of Walnut Creek State Park to 2 miles southwest of Keystone State Park. Movement was east at 20 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Northwestern Tulsa... Sand Springs... Sapulpa... Skiatook... Mannford... Westport... Keystone State Park... Walnut Creek State Park... Gray... This includes Interstate 44 between mile markers 213 and 219. A severe thunderstorm watch remains in effect until 300 AM CDT for northeastern Oklahoma. LAT...LON 3641 9601 3604 9600 3600 9636 3640 9637 TIME...MOT...LOC 0328Z 279DEG 19KT 3633 9631 3611 9629
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:33 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 7:42 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 3, 8:03 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jul 3, 8:13 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 3, 8:27 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:30 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Jul 3, 8:51 PM CDT | Flash Flood Warning | TSA | Osage | 8 hr |
| Jul 3, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 65 min |
| Jul 3, 9:23 PM CDT | Areal Flood Advisory | TSA | Cherokee | 3 hr |
| Jul 3, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 61 min |
| Jul 3, 10:28 PM CDT | Special Weather Statement | TSA | Tulsa | 47 min |
| Jul 3, 10:59 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 3, 11:09 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Wagoner | 4 hr |
| Jul 3, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 51 min |
| Jul 3, 11:37 PM CDT | Tornado Warning | TSA | Okmulgee | 18 min |
| Jul 3, 11:49 PM CDT | Tornado Warning | TSA | Muskogee, Okmulgee, Wagoner | 26 min |
| Jul 4, 12:02 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 28 min |
| Jul 4, 12:04 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 41 min |
| Jul 4, 12:46 AM CDT | Special Weather Statement | TSA | Muskogee, Pittsburg | 59 min |
| Jul 4, 1:24 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 66 min |
| Jul 4, 1:29 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 61 min |
| Jul 4, 3:36 AM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 39 min |
| Jul 4, 3:58 AM CDT | Special Weather Statement | TSA | Latimer | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.